Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The first case of Fermat’s last theorem is true for all prime exponents up to $714,591,416,091,389$
HTML articles powered by AMS MathViewer

by Andrew Granville and Michael B. Monagan PDF
Trans. Amer. Math. Soc. 306 (1988), 329-359 Request permission

Abstract:

We show that if the first case of Fermat’s Last Theorem is false for prime exponent $p$ then ${p^2}$ divides ${q^p} - q$ for all primes $q \leqslant 8q$. As a corollary we state the theorem of the title.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 11D41
  • Retrieve articles in all journals with MSC: 11D41
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 306 (1988), 329-359
  • MSC: Primary 11D41
  • DOI: https://doi.org/10.1090/S0002-9947-1988-0927694-5
  • MathSciNet review: 927694